MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0515
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #1226348-2018-00620.Additional initial reporter information was not provided, but has been requested.(b)(4).Conclusion: it was reported by a healthcare professional that an og cmplx coil (640cf0515/17679484) was unable to be re-sheathed during a procedure.A non-sterile cmplx fill coil 5x15 was received coiled inside of a pouch.The hypo tube was inspected and no damages was noted on it.The introducer was review and was found unzipped.The support coil and the gripper were inspected and no damages were noted on it, while the embolic coil was inspected and was found stuck in the zipper of the introducer and stretched.The functional test cannot be performed due to the embolic coil was inspected and was found stuck and stretched in the zipper of the introducer.A review of the manufacturing documentation associated with lot 17679484 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The failure reported by the costumer as ¿coil introducer ¿ zipping difficulty re-zipping¿ could not be evaluated the embolic coil was inspected and was found stuck and stretched in the zipper of the introducer.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Procedural factors appear to have contributed to have this failure.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a coil was unable to be re-sheathed during a procedure.There was no damage noted to the coil or coil detachment system prior to the procedure or upon removal from the patient.There were no kinks or bends noted to the microcatheter that may have contributed to the reported event.No difficulty was encountered while unsheathing the coil.The device was prepped and used according to the instructions for use (ifu).Reportedly, the patient was admitted with sah, severe bleed, and headache.Note: this event was deemed mdr reportable as a result of device evaluation findings.Please see for further details.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
33 technology drive
irvine CA 92618
MDR Report Key7646610
Report Number1226348-2018-00620
Device Sequence Number19068940
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2019
Device Catalogue Number640CF0515
Device Lot Number17679484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date06/28/2018
Patient Sequence Number1
Patient Age53 YR